Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Epzicom
Nov 7, 2004

HI: what experince have you had with Epzicom ? i am on ziagen and epivir now and am doing ok, i was wondering if there is postive reponses to switiching to it as it would reduce my tablet load. my dr is not familar with it. I was not able to take combivar, and had neuropathy with zerit, but ziagen is working well for me tah past 6 months. viral load is supressed and tcell is 169 from 60 a year ago. no other health problems thankfully.

Response from Dr. Lee

I am a bit concerned when you say your doc is not familiar with Epzicom. Just how experienced in HIV is your doctor? Usually it is best for folks with HIV to recieve medical advice from "experts" rather than doctors who are dabbling in HIV. You also didn't say what other meds your regimen includes (usually a protease inhibitor or a non-nucleoside in addition to the nucleosides you have mentioned).

One difference in Epzicom and the Ziagen/Epivir you are currently on is a once daily dose (ie a higher dose) of each of the meds. THis is a good thing in some ways, although a few people may have more side effects with a higher dose. It also means it is perhaps more important to take the one pill at the same time each day in order to maintain the levels to control the virus.

It is good that you are doing so well. Probably a switch to Epzicom would be ok. Consider checking a bit more with your doctor.

Be well.



Previous
Drug Holiday Was a Bad Move?
Next
med vacation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement